Alert archive / Tennessee / Areal Flood Warnings in 2011
Areal Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this areal flood warning at May 1, 2011, 4:37 AM CDT for 5 counties in Tennessee. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 4:37 AM CDT (09:37 UTC)
- Expired
- May 3, 2011, 10:53 AM CDT
- In force
- 54 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood warning went out at May 1, 3:32 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 1, 3:32 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 AM CDT SUN MAY 1 2011 .DISCUSSION...THUNDERSTORMS WITH HEAVY RAINFALL WERE WIDESPREAD FROM THE LOWER OH VALLEY BACK ACROSS AR. THIS ACTIVITY WAS OCCURRING WHERE A 45KT LLJ WAS FEEDING INTO A HIGH THETA E AXIS. THIS BAND OF SHOWERS/STORMS WILL DROP ACROSS MAINLY NW MID TN THIS MORNING AS SHORTWAVE ENERGY PULLS EASTWARD AND AN APPROACHING COLD FRONT MOVES CLOSER. HEAVY DOWNPOURS CAN BE EXPECTED AND A FEW STORMS MAY BE BRIEFLY SEVERE WITH STRONG WIND GUSTS. PARTS OF OUR NW MAY HAVE 1 TO 2 INCHES OF RAINFALL IN A SHORT TIME THIS MORNING. ACTIVITY IS EXPECTED TO DIMINISH THIS AFTERNOON AS THIS ROUND OF ENERGY PULLS AWAY...AND CAPPING HELPS REFOCUS ACTIVITY ALONG THE STALLING BOUNDARY TO OUR NORTHWEST. THE BOUNDARY WILL SERVE TO FOCUS RAIN CHANCES MAINLY TO OUR WEST TONIGHT INTO EARLY MONDAY. MOST OF MID TN WILL BE RAIN FREE...BUT MORE SHOWERS AND STORMS ARE EXPECTED TO IMPACT OUR NORTHWEST COUNTIES. THIS SERIES OF POTENTIAL HEAVY RAINFALL EVENTS WILL BRING POTENTIAL FOR FLOODING AND FLASH FLOODING TO THE NORTHWEST COUNTIES...SO WE WILL ISSUE A FLASH FLOOD WATCH FOR THAT AREA. THE FRONT WILL MOVE SLOWLY THROUGH MID TN ON MONDAY. A LOW PRESSURE WILL TRACK OVER THE SOUTHEAST STATES LATE MONDAY AND TUESDAY WITH A DEEP UPPER TROUGH COMING IN FROM THE NORTHWEST. THESE FACTORS WILL BRING WIDESPREAD RAIN AND THUNDERSTORMS TO THE ENTIRE MID STATE LATE MONDAY THROUGH MUCH OF TUESDAY. LOCALLY HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY OVER THE NORTHWEST COUNTIES WERE CONDITIONS WILL BE MOST PRIMED FOR FLOODING. A FEW STRONG STORMS WILL BE POSSIBLE AHEAD OF THE FRONT...BUT WIDESPREAD SEVERE WX IS NOT EXPECTED. COOLER AIR WILL MOVE INTO MID TN ON TUESDAY. WIDESPREAD SHOWERS WILL LINGER BUT THE THUNDER AND HEAVY DOWNPOURS WILL DIMINISH. TUESDAY WILL BE QUITE CHILLY WITH TEMPS MAINLY IN THE 50S. RAIN FINALLY TAPERS OFF BY TUESDAY EVENING...WITH DRY AND COOLER THAN NORMAL WX WEDNESDAY AND THURSDAY. ANOTHER SYSTEM WILL BRING A CHANCE FOR SHOWERS/STORMS BY FRIDAY. NEXT WEEKEND LOOKS MAINLY DRY WITH NEAR NORMAL TEMPS. 13 .HYDROLOGY... A FLASH FLOOD WATCH WILL BE ISSUED FOR THE NORTHWEST COUNTIES THROUGH TUESDAY MORNING. 2 TO 4 INCHES OF RAIN IS EXPECTED OVER THE NORTHWEST...WITH GENERALLY 1 TO 2 INCHES ELSEWHERE. BACKUP WATER FROM KENTUCKY LAKE AND LK BARKLEY WILL KEEP WATER LEVELS HIGH ALONG THE CUMBERLAND DOWNSTREAM FROM CLARKSVILLE. ALSO...HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLASH FLOODING AND QUICK RISES ON SMALL STREAMS AND TRIBUTARIES. HIGH WATER LEVELS ALSO REMAIN A CONCERN FOR THE DUCK AND TN RIVERS. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 64 68 50 / 70 40 80 100 CLARKSVILLE 75 59 61 49 / 90 70 90 100 CROSSVILLE 75 63 73 54 / 30 10 60 80 COLUMBIA 79 65 72 53 / 60 40 70 100 LAWRENCEBURG 79 65 75 55 / 50 20 60 90 WAVERLY 77 61 65 50 / 90 60 80 100 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026- 056-057. &&
Hazardous weather outlook, Apr 30, 6:10 AM CDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 610 AM CDT SAT APR 30 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-011115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 610 AM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT APPROACHES THE AREA TONIGHT AND SUNDAY, THEN MOVES SLOWLY ACROSS THE MID STATE SUNDAY NIGHT THROUGH MONDAY NIGHT. LOCALLY HEAVY RAINFALL WILL BECOME LIKELY SUNDAY AND LINGER INTO MONDAY NIGHT AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 19
In the hours before
Special weather statement, May 1, 2:48 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 248 AM CDT SUN MAY 1 2011 TNZ005-006-022>024-010830- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 248 AM CDT SUN MAY 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... MONTGOMERY AND STEWART COUNTIES... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 11 MILES WEST OF CAMDEN MURRAY TO 12 MILES WEST OF DOVER...MOVING NORTHEAST AT 50 MPH. BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS... ESPECIALLY WITH THE STORMS PASSING ACROSS STEWART COUNTY. 19
Special weather statement, May 1, 2:56 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 256 AM CDT SUN MAY 1 2011 TNZ005-006-022>024-010830- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 256 AM CDT SUN MAY 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... MONTGOMERY AND STEWART COUNTIES... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 11 MILES WEST OF CAMDEN MURRAY TO 12 MILES WEST OF DOVER...MOVING NORTHEAST AT 50 MPH. BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS... ESPECIALLY WITH THE STORMS PASSING ACROSS STEWART COUNTY. HEAVY RAINS WILL ALSO OCCUR...WHICH WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 41 min |
| May 1, 3:17 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| May 1, 3:40 AM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 4 more | 55 hr |
| May 1, 4:38 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Montgomery, Stewart | 3 hr |
| May 1, 8:32 AM CDT | River Flood Advisory | OHX | Benton | 31 hr |
| May 1, 4:18 PM CDT | River Flood Warning | OHX | Montgomery | 24 hr |
Nearby
Areal Flood Warnings in Tennessee, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.